Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 23, 2012, 2:09 AM CST for 9 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2012, 2:09 AM CST (08:09 UTC)
- Expired
- Jan 23, 2012, 2:45 AM CST
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, DeKalb County, TN, Jackson County, TN, Macon County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Trousdale County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 73 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 10:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS54 KOHX 230809
SVROHX
TNC027-041-087-111-141-149-159-169-189-230845-
/O.NEW.KOHX.SV.W.0012.120123T0809Z-120123T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
209 AM CST MON JAN 23 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PUTNAM COUNTY IN MIDDLE TENNESSEE...
NORTH CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SMITH COUNTY IN MIDDLE TENNESSEE...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
NORTHERN DE KALB COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 245 AM CST
* AT 206 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM FOUNTAIN RUN TO HARTSVILLE TO RURAL HILL...AND WERE
MOVING EAST AT 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
WATERTOWN...
RED BOILING SPRINGS...
GORDONSVILLE...
GAINESBORO...
BAXTER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM MONDAY MORNING FOR
CENTRAL TENNESSEE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM MONDAY MORNING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3663 8527 3659 8528 3653 8533 3649 8539
3650 8544 3645 8549 3630 8549 3604 8559
3602 8564 3599 8565 3599 8648 3631 8636
3631 8630 3645 8627 3646 8624 3652 8622
3664 8611
TIME...MOT...LOC 0809Z 270DEG 60KT 3668 8594 3641 8618
3608 8631
$$
FORECASTER:BOYD1 follow-up statement
520
WWUS54 KOHX 230838
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
238 AM CST MON JAN 23 2012
TNC149-169-189-230847-
/O.CAN.KOHX.SV.W.0012.000000T0000Z-120123T0845Z/
RUTHERFORD TN-TROUSDALE TN-WILSON TN-
238 AM CST MON JAN 23 2012
...THE SEVERE THUNDERSTORM WARNING FOR WILSON...TROUSDALE AND NORTH
CENTRAL RUTHERFORD COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3659 8528 3653 8533 3649 8539 3650 8540
3650 8544 3646 8549 3630 8549 3604 8559
3605 8561 3602 8564 3599 8565 3599 8603
3626 8595 3663 8591 3662 8549 3663 8527
TIME...MOT...LOC 0837Z 270DEG 60KT 3668 8569 3639 8580
3599 8589
$$
TNC027-041-087-111-141-159-230845-
/O.CON.KOHX.SV.W.0012.000000T0000Z-120123T0845Z/
PUTNAM TN-SMITH TN-CLAY TN-DE KALB TN-JACKSON TN-MACON TN-
238 AM CST MON JAN 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MACON...JACKSON...NORTHERN DE KALB...CLAY...EASTERN SMITH AND WESTERN
PUTNAM COUNTIES UNTIL 245 AM CST...
AT 234 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TOMPKINSVILLE TO 10 MILES
NORTHEAST OF CARTHAGE TO 8 MILES WEST OF SMITHVILLE...MOVING EAST AT
50 MPH.
LOCATIONS IMPACTED INCLUDE...
GAINESBORO...CELINA AND BAXTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3659 8528 3653 8533 3649 8539 3650 8540
3650 8544 3646 8549 3630 8549 3604 8559
3605 8561 3602 8564 3599 8565 3599 8603
3626 8595 3663 8591 3662 8549 3663 8527
TIME...MOT...LOC 0837Z 270DEG 60KT 3668 8569 3639 8580
3599 8589
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 11:25 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 22, 11:25 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1125 PM CST SUN JAN 22 2012 .UPDATE...ADDED AVIATION SECTION FOR 06Z TAF'S. && .AVIATION...BNA/CSV...LARGE AREA OF SHOWERS AND THUNDERSTORMS RACING INTO MIDDLE TENNESSEE AHEAD OF A STRONG COLD FRONT. EXPECT WIDESPREAD THUNDERSTORMS OVERNIGHT, WITH A MODERATE SEVERE POTENTIAL. IN ADDITION TO LOW CIGS AND SOME LLWS, STRONG MICROBURSTS ARE POSSIBLE GIVEN THE STRONG LOW-LEVEL WINDS. && .PREV DISCUSSION... /ISSUED 851 PM CST SUN JAN 22 2012/ UPDATE...SEVERE THUNDERSTORMS ARE EXPECTED IN THE MID STATE OVERNIGHT...AND ISOLATED TORNADOES ARE A REAL POSSIBILITY. A LINE OF THUNDERSTORMS WAS OVER EASTERN ARKANSAS EARLY TONIGHT AND THE SOUTHERN PART OF THE LINE HAS SHOWN AN ENHANCED TENDENCY FOR THE DEVELOPMENT OF ROTATING SUPERCELLS. TORNADO WARNINGS HAVE ALREADY BEEN ISSUED TONIGHT BY THE WEATHER OFFICE IN LITTLE ROCK, ARKANSAS AND DOPPLER SRM DATA HAVE SHOWN SOME IMPRESSIVE GATE-TO- GATE COUPLETS WITH SOME OF THESE STORMS. A SPECIAL WEATHER STATEMENT WAS RECENTLY RE-RELEASED ADVISING MIDDLE TENNESSEANS TO REMAIN VIGILANT OVERNIGHT AND TO LISTEN FOR SEVERE WEATHER WARNINGS. HIGH HELICITY ENVIRONMENT CONTINUES IN DEVELOP IN THE MID STATE, AHEAD OF APPROACHING COLD FRONT AND ALL PARTS OF OUR FORECAST AREA REMAIN UNDER AN SPC SEVERE WEATHER OUTLOOK, RANGING FROM A "SLIGHT RISK" OVER EASTERN SECTIONS TO A "MODERATE RISK" WEST. HAVE UPDATED GRIDDED FORECAST DATA TO KEEP CONDITIONS CLOUDIER LONGER (INTO THE MIDDLE PART OF MONDAY), AND HAVE MADE SOME CHANGES TO HOURLY TEMPERATURE AND DEW POINT DATA TO FAVOR AN EASTWARD PROGRESSION OF WHAT CURRENTLY SHOWS UP ON MSAS DATA (I.E., WARM AHEAD OF MAIN LINE WITH ONLY MODEST COOLING AND LOWERING OF DEW POINTS BEHIND IT). EVEN THOUGH CHANGES TO ZFP ARE SMALL, WILL GO AHEAD AND SEND OUT AN UPDATED ZFP SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM CST MONDAY FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && ROSE
Hazardous weather outlook, Jan 22, 12:04 PM CST, 14 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1204 PM CST SUN JAN 22 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-231000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1204 PM CST SUN JAN 22 2012 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS AROUND NASHVILLE AND TO THE WEST THROUGH TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE EAST. A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE AREA LATE THIS EVENING AND OVERNIGHT. STRONG TO DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN THREAT...BUT WIND FIELDS ARE SUCH THAT SUPERCELLS AND ISOLATED TORNADOES MAY ALSO OCCUR. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED TONIGHT ALSO PER THE THREAT OF SEVERE THUNDERSTORMS. 31
In the hours before
Local storm report, Jan 23, 1:46 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
146 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM FUNNEL CLOUD DICKSON 36.08N 87.38W
01/23/2012 DICKSON TN PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD
&&
TBOUCHERLocal storm report, Jan 23, 1:55 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
155 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST 4 NW GALLATIN 36.42N 86.50W
01/23/2012 M62 MPH SUMNER TN TRAINED SPOTTER
TRAINED SPOTTER MEASURES 62 MPH GUST 4 NW GALLATIN
&&
TBOUCHERLocal storm report, Jan 23, 2:03 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND DMG FAIRVIEW 35.98N 87.12W
01/23/2012 WILLIAMSON TN EMERGENCY MNGR
TREES DOWN ON HILLSBORO RD ACROSS DODY DRIVE NEAR
FAIRVIEW
&&
TBOUCHERLocal storm report, Jan 23, 2:04 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
204 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND GST FAIRVIEW 35.98N 87.12W
01/23/2012 E0 MPH WILLIAMSON TN EMERGENCY MNGR
TREE DOWN ON HILLBORO RD AND BOBBY DRIVE
&&
TBOUCHERLocal storm report, Jan 23, 2:05 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG FAIRVIEW 35.98N 87.12W
01/23/2012 WILLIAMSON TN EMERGENCY MNGR
TREE DOWN ON HILLBORO RD AND BOBBY DRIVE
&&
TBOUCHERLocal storm report, Jan 23, 2:09 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
209 AM CST MON JAN 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
01/23/2012 MONTGOMERY TN PUBLIC
PUBLIC REPORT OF CAR PORT DESTROYED. 950 GARRETTSBURG
ROAD IN CLARKSVILLE, TN.
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 7 min |
| Jan 22, 11:40 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Giles, Hickman, Houston, Humphreys and 7 more | 50 min |
| Jan 22, 11:53 PM CST | Tornado Warning | OHX | Wayne | 37 min |
| Jan 22, 11:56 PM CST | Special Weather Statement | OHX | Cheatham, Dickson, Giles, Hickman, Houston, Humphreys and 7 more | 64 min |
| Jan 23, 12:17 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys | 43 min |
| Jan 23, 12:25 AM CST | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 20 min |
| Jan 23, 12:28 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Humphreys, Montgomery and 3 more | 47 min |
| Jan 23, 12:40 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Giles, Hickman, Lawrence and 12 more | 50 min |
| Jan 23, 12:40 AM CST | Tornado Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 35 min |
| Jan 23, 12:53 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 37 min |
| Jan 23, 12:55 AM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 15 min |
| Jan 23, 1:13 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, DeKalb, Dickson, Macon, Robertson and 5 more | 32 min |
| Jan 23, 1:21 AM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson | 39 min |
| Jan 23, 1:35 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 25 min |
| Jan 23, 1:37 AM CST | Tornado Warning | OHX | Davidson, Sumner, Williamson, Wilson | 23 min |
| Jan 23, 1:41 AM CST | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Smith, Sumner and 3 more | 34 min |
| Jan 23, 2:17 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 28 min |
| Jan 23, 2:46 AM CST | Severe Thunderstorm Warning | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 59 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.